# SDR 2018FA0000128

- Difficulty date: March 19, 2018
- Submitted: April 4, 2018
- Operation: General aviation
- Aircraft: N94RW
- Make and model: Cessna 414A
- Aircraft serial: 414A0662
- Aircraft time: 6,080 hours
- System (JASC): 3211 · Main Landing Gear Attach Section
- Part: Link
- Part number: 57412025
- Condition: Cracked
- Location: Rt Mlg Uplock
- Part time: 6,080 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

DURING ROUTINE TAKEOFF, FOLLOWING UNRELATED MAINTENANCE, THE LANDING GEAR SYSTEM WAS RETRACTED AND WITHIN 5 SECONDS A QUICK SLAMMING OR POUNDING WAS HEARD COMING FORM THE RT WING.THE LANDING GEAR WAS EXTENDED WITHOUT PROBLEMS AND THE PLANE RETURNED TO MAKE AN UNEVENTFUL LANDING.  A VISUAL INSPECTION NOTED THE RT MLG UPLOCK LINK WAS CRACKED ALMOST ALL THE WAY IN THE RADIUS. A REPLACEMENT LINK WAS INSTALLED PART NUMBER 5141312-1 TO REPLACE THE ORIGINAL 5741202-5. THE NEW SUPERSEDED PART WAS HEAVIER DUTY AND STEEL VERSUS THE REMOVED ALUMINUM LIGHTER WEIGHT PART. RESEARCH OF THE RECORDS INDICATED A PREVIOUS SIMILAR FAILURE OF THE LMLG LINK. WITH THE NEW PART INSTALLED, THE LANDING GEAR WAS FUNCTION TESTED AND RIGGING CHECKED. NO FURTHER DEFECTS NOTED. THE PREVIOUS FAILURE (13 YEARS AGO) ALSO REQUIRED REPLACEMENT OF THE UP-LOCK ACTUATOR. SHOULD IT BE CONSIDERED TO INSTITUTE A CLOSER AND MORE FREQUENT SPECIFIC INSPECTION OF THIS PART OR TO REPLACE IT WITH THE SUPERSEDED AND IMPROVED PART? IF IT FAILS, IT STANDS TO CAUSE ADDITIONAL DAMAGES TO THE ACTUATOR, GEAR DOOR AND POSSIBLY MORE.
